News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Speed/ eating disorder/ Depression ...HELP!


 mojitocrazy - Thu Jul 28, 2005 2:18 pm

Hello,
Recently i have started obsessively eating and then feeling guilty OR i take speed to curb my appetite!! (i take concerta or sometimes snort crystal meth... about 1-2 times a week)

lately, my whole world has started revolving around thoughts about my weight and food. i'm about 110 lbs. and 5 feet. i am not fat by any means, but have a tendancy to gain weight. but lately, all i do is think about what i can eat and then feel guilty if i do. then i take speed to recover from the food i've eaten. it's all messed up.

I don't understand it at all. i also get depressed for no reason (i don't know if it's drug-induced depression or if i'm really depressed)
i don't really feel motivated to do anythign anymore, when before i used to go to the gym regularly. Is there a medication that helps eating disorders and depression? Do I have an eating disorder?
 Shannon Morgan, CMA - Sat Jul 30, 2005 9:26 pm

User avatar I would say your problems are connected; you do have depression which could be caused by your drug abuse, if you weren't experiencing that before. Using any substance to alter moods (as speed or alcohol does) upsets the balance of your brain chemistry, so you have mood swings. You seem to also have an obsession with food and your weight, i.e. an eating disorder.

You need to seek help immediately, these conditions are potentially very dangerous, as you already know. See a psychiatrist, not just your family doctor, as a psychiatrist will be able to treat all of your disorders. Multiple disorders can be very complex to treat and do require a specialist.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here